Top
10
Doctor insights on: Erythema Ab Igne

Share
1

1
What creams i can use to treat violet patches developed due to excessive usage of hot packs! is it erythema ab igne! will it fade!

What creams i can use to treat violet patches developed due to excessive usage of hot packs! is it erythema ab igne! will it fade!

Get it seen: If this is indeed erythema ab igne, it tends to fade in a few months but may persist indefinitely. You should be seen by a dermatologist to be sure it is not cancer; biopsy may be required. Topical tretinoin has been used and possibly laser therapy could be tried. ...Read more

Dr. Lawrence Kessler
204 doctors shared insights

Skin Redness (Definition)

Skin redness is a common symptom of inflammation or ...Read more


2

2
I have dark purple lacy erythema ab igne on upper inner thighs. Will Clobetasol Ointment relieve this and improve appearance? Can it be applied there?

See a dermatologist : You need to the exact diagnosis of your condition before you start using medication. Not everything is cured by slapping a cream on it! The medication is not without side effects ...Read more

See 1 more doctor answer
3

3
What is the treatment of erythema ab igne caused by hot packs? I've violet patches?

Avoid heat : Avoid application of a heat source o the area. The discoloration should resolve with time, which will vary depending on your complexion. ...Read more

5

5
I've used hot packs for 2 mns ago to relief cervical MS spasm recently i noticed violet patches on this skin area.Is it erythema ab igne!how to treat?

Yes: Anything which irritates the skin should be avoided. Why can't you just use a regular heating pad and perhaps even an ice pad? It this has been present for 2 months, you should consult an orthopedist specialized in the spine to make sure nothing more serious may be going on. ...Read more

6

6
I think erythema ab igne appeared on breast after using heating pad on chest but went away. Does this mean i can't use heat on my chest any more?

I think erythema ab igne appeared on breast after using heating pad on chest but went away. Does this mean i can't use heat on my chest any more?

Not for long.: Using heating pads too long and too often can cause chronic skin changes, including darkening of skin in a reticulated (mottled) pattern for anyone. Use heating pads for 30 minutes at a time max, and wait at least an hour before using it again. ...Read more

7

7
Use heating pad regularly between legs/ab/thighs. I now have lacy web appearance, very dark, between inner thighs (erythema ab igne?) Should I worry?

Use heating pad regularly between legs/ab/thighs. I now have lacy web appearance, very dark, between inner thighs (erythema ab igne?)  Should I worry?

Heat injury : This is not dangerous but it means you had too much heat exposure. This is a type of heat injury. Some of the changes made may not reverse. ...Read more

See 1 more doctor answer
8

8
After years of applying heat and having web like purple skin on inner thi, I'm upset to learn I have erythema ab igne. Is skin cancer now likely?!

After years of applying heat and having web like purple skin on inner thi, I'm upset to learn I have erythema ab igne. Is skin cancer now likely?!

"Stay cool": Very likely not cancer but a reaction to the heat you applied to your inner thigh. The skin there is thinner than the rest of the skin on your leg and susceptible to erythema (discoloration) . If no improvement of your skin in few days see your family physician. ...Read more

10

10
I'vee read that a recently developed erythema ab igni is reversible when stoppng exposure to the source of heat.. Is ths true?!

I'vee read that a recently developed erythema ab igni is reversible when stoppng exposure to the source of heat.. Is ths true?!

Yes, if early: Hello, this does depend on how early you catch it. If you notice the changes in skin very soon after using heat, your skin can recover after a period of time. However, if you have caused too much damage to the deeper layers of skin, you may always have this discoloration. The risk of developing skin cancer will also decrease over time with discontinued use if caught early. I hope this helps! ...Read more

See 1 more doctor answer

Red Skin (Definition)

= erythema of the outermost layer of ...Read more